MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER 5F MAXIMAL BARRIER TRAY (DUAL-LUMEN) (55CM) (WITH MICROINTROD; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER 5F MAXIMAL BARRIER TRAY (DUAL-LUMEN) (55CM) (WITH MICROINTROD; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redy1664 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the orange tab on the introducer sheath broke off.
 
Event or Problem Description
It was reported that the orange tab on the introducer sheath broke off.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of sheath detaching from peel tabs is confirmed but the exact cause could not be determined.Three 5 fr dl powerpicc catheter kits were returned for investigation.The kits were returned fully sealed.Each kit label showed lot: redy1664.The kits were opened in order to inspect the microez microintroducer component.The microintroducers were removed from the kits.The tabs were observed to be intact with no apparent material damage.The samples appeared to be lot samples and did not match the sample which experienced the alleged event.Even pressure was applied to the tabs in order to peel the handles and sheath.Each set of tabs exhibited a clean break and grey sheath split.The tabs remained attached to their respective sheath portions.The lot samples did not exhibit the similar issues as the reported event.One photo sample of a peel-apart microez microintroducer sheath was also provided for evaluation.A product label sticker was present with lot: redy1664.The grey sheath was observed to be fully peeled.The orange peel tabs were separated from the peeled sheath.The points of contact between the sheath and the handles is not visible from the photo provided.Based on the description of the reported event, possible contributing factors include material damage and peel technique.Since the sheath was observed to be detached from the tabs in the photo sample, the complaint is confirmed; however, the exact cause could not be determined.A lot history review (lhr) of redy1664 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC CATHETER 5F MAXIMAL BARRIER TRAY (DUAL-LUMEN) (55CM) (WITH MICROINTROD
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10189175
Report Number3006260740-2020-02196
Device Sequence Number10971520
Product Code LJS
UDI-Device Identifier00801741028717
UDI-Public(01)00801741028717
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000057
Device Lot NumberREDY1664
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2020
Event Location Hospital
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer07/02/2020
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1